I am a 23 year old female and I am 5”4 average weight. I don’t really have health problems apart from anxiety and migraines. I’ve been on Propranolol for about 16 days for panic attacks. I was going through a period of severe anxiety brought on by something happening in my personal life. I began taking 3 x 10mg a day. I found it helpful for my panic attacks but was waking up several times during the night and started to have depressive symptoms after being on them for a few days. I was also extremely tired. I reduced the dose to 5mg 3 times a day on the advice of my doctor, but was still having sleep problems as well as the depressive symptoms. I reduced again to just 2 5mg and took them earlier in the day which helped with the sleep disturbances but not my mood.
I spoke again with my doctor a few days ago and she suggested I stop the propranolol all together to see if that was what was causing my depression symptoms. I woke up the following day intending not to take a tablet but felt I needed to as I woke with a very fast heart rate and have taken 1 5mg each morning for 3 mornings as I keep waking up with a fast heart rate. I have noticed some improvement in my depressive symptoms, especially in the evening when it’s been hours since I took a tablet.
I am just wondering if the fast heart rate in the morning is something I need to push through in order to get myself off this tablet for good. I have been on it before but it doesn’t seem to be suiting me well at all this time and I really feel it might be affecting my mood. I would almost rather have the panic attacks that this low mood, which I have never had before. Is it possible I would get withdrawal symptoms such as the fast heart rate on such a small dose? Or is this me working myself up because I know I’m not meant to be taking it? Any advice would be appreciated, thank you!